Japan’s Health Ministry Officially Warns Of Post-Vax Myocarditis Threat
The major U.S. media, including Fox News and the conservative blogosphere, are completely ignoring this news from Japan. Google and DuckDuckGo searches reveal only little-known websites, many with an ideological bent, picking up the news — which means that few will see it and many will disbelieve it. But NHK, the Japanese version of the BBC (full disclosure: where I long ago worked as an overseas news editor as well as on-air), has the story.
You can count on it being true.
Japan’s health ministry has listed inflammation of the heart muscle and of the outer lining of the heart in younger males as possible serious side effects of the Moderna and Pfizer COVID vaccines. (snip)
The ministry held a panel of expert on Saturday and proposed warning of the risk by printing “serious side effects” on the documents attached to the vaccines.
It will also require hospitals to report in detail incidents involving people who developed the symptoms within 28 days after being vaccinated, according to the law.
The plan was approved by the panel, and the ministry will notify municipalities.
The contrast with many other advanced countries, where the populace is being bullied, even required, to receive vaccines is stark. And this is not some minor agency issuing the warning. The official name of the health ministry is the Koseirodosho, in English, The Ministry of Health, Labor, and Welfare.
It is headquartered in this skyscraper in the Kasumigaseki district in Tokyo, where most national government offices are located.
To my knowledge, this is the first official warning of the heart risk associated with COVID vaccines, and it comes from a highly advanced country with a reputable medical regulatory bureaucracy.
CORRECTION: the CDC did issue a notice on November 12:
CDC and its partners are actively monitoring reports of myocarditis and pericarditis after COVID-19 vaccination. Active monitoring includes reviewing data and medical records and evaluating the relationship to COVID-19 vaccination. (snip)
- Cases of myocarditis reported to the Vaccine Adverse Event Reporting System (VAERS)external icon have occurred:
- After mRNA COVID-19 vaccination (Pfizer-BioNTech or Moderna), especially in male adolescents and young adults
- More often after the second dose
- Usually within a week of vaccination
But Japan’s health ministry has raised the level of concern and is gathering data for a controlled study, leaving the CDC far behind.
NZ Authorities: 26-Year-Old’s Death ‘Probably’ Due to Pfizer COVID Vaccine
A 26-year-old New Zealand man’s death from myocarditis has been linked to the Pfizer/BioNTech vaccine by New Zealand officials.
“With the currently available information, the Board has considered that the myocarditis was probably due to vaccination in this individual,” a COVID-19 Vaccine Independent Safety Monitoring Board said in a statement, according to Reuters.
“The Board noted that Covid-19 infection can itself be a cause of myocarditis, as well as other serious illnesses, and it remains safer to be vaccinated than to be infected with the virus,” the board added, according to Bloomberg.
Myocarditis, an inflammation of the heart, is a very rare disease, which has become a debated issue when discussing the safety of the Moderna and Pfizer vaccines.
Links between the Moderna vaccine and myocarditis in young men were cited by multiple European countries this year, leading them to ban the Moderna shot for some people under 30.
Sweden, Finland, Denmark and Iceland were among those either formally or informally steering young males away from the Moderna shot, according to Reuters. Japan has also issued warnings about the link between the vaccine and the disease.
The 26-year-old’s death is the second vaccine-linked death in New Zealand. In August, a woman died of myocarditis, according to Reuters.
The vaccine safety board in New Zealand has said there are two other myocarditis deaths being investigated for links to the vaccine, although it indicated one death — that of a man in his 60s — was not considered likely to be linked to the shot.
The death of a 13-year-old remains under investigation.
New Zealand’s vaccine safety board said that even with the known myocarditis cases, taking the vaccine is recommended.
The federal Food and Drug Administration acted in June to put a warning on the Pfizer vaccine that there was a risk of myocarditis associated with it, according to CNBC.
“The risk of myocarditis and pericarditis appears to be very low given the number of vaccine doses that have been administered,” acting FDA Commissioner Janet Woodcock said in a statement at the time. Pericarditis is an inflammation of the tissue around the heart.
Last week, the federal Centers for Disease Control and Prevention said it has received reports of eight cases of myocarditis in children between the ages of 5 and 11 who received the Pfizer shot, according to Fox Business. The CDC called the cases mild.
A study of 139 patients under 21, which was released last week, reported that in most cases the symptoms of myocarditis were mild, according to the Daily Mail.
The study involved researchers at the University of Utah, Boston Children’s Hospital, and other institutions. It found that 19 percent of cases required intensive care, but those hospitalized stayed two days on average. None of those studied died.
“These data suggest that most cases of suspected COVID-19 vaccine-related myocarditis in people younger than 21 are mild and resolve quickly,” said Dr. Dongngan Truong, a pediatrician at the University of Utah and first author on the study.
“We were very happy to see that type of recovery,” he continued. “However, we are awaiting further studies to better understand the long-term outcomes of patients who have had COVID-19 vaccination-related myocarditis.”